Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 11, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 9, 2012, 5:52 AM CST for Clay County, Mississippi. It took effect at Mar 10, 2012, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 5:52 AM CST (11:52 UTC)
- In effect from
- Mar 10, 2012, 6:00 PM CST
- Expired
- Mar 9, 2012, 7:58 PM CST
- In force
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tibbee Creek near Tibbee (TBBM6).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
980
WGUS44 KJAN 091152
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
552 AM CST FRI MAR 9 2012
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TODAY BETWEEN 8 AND
10 AM.
&&
MSC025-101752-
/O.NEW.KJAN.FL.W.0011.120310T0300Z-120312T1312Z/
/TBBM6.1.ER.120310T0300Z.120310T1800Z.120312T0712Z.NO/
552 AM CST FRI MAR 9 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE TIBBEE CREEK NEAR TIBBEE
* FROM THIS EVENING TO MONDAY MORNING.
* AT 5:30 AM FRIDAY THE STAGE WAS 14.1 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND
WILL CONTINUE TO RISE TO A CREST NEAR 24.2 FEET ON SATURDAY.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD
SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR
TIBBEE.
* IMPACT...AT 23 FEET...FLOODING IN LOW AREAS ON THE LEFT BANK IS
OCCURRING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
TIBBEE CREEK
TIBBEE 23 14.1 FRI 5 AM 24.1 23.9 22.6 24.2 12 PM 3/10
$$
DL2 follow-up statements
436
WGUS84 KJAN 091546
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
946 AM CST FRI MAR 9 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC025-102146-
/O.EXT.KJAN.FL.W.0011.120311T0000Z-120311T1800Z/
/TBBM6.1.ER.120311T0000Z.120311T0000Z.120311T1200Z.NO/
946 AM CST FRI MAR 9 2012
THE FLOOD WARNING CONTINUES FOR
THE TIBBEE CREEK NEAR TIBBEE
* FROM SATURDAY EVENING TO SUNDAY AFTERNOON.
* AT 9:30 AM FRIDAY THE STAGE WAS 15 FEET AND RISING.
* FLOOD STAGE IS 23 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO A CREST NEAR FLOOD
STAGE TOMORROW EVENING.
* IMPACT...AT 23 FEET...FLOODING IN LOW AREAS ON THE LEFT BANK IS
OCCURRING
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
TIBBEE CREEK
TIBBEE 23 15.0 FRI 9 AM 21.7 23.0 21.1 23.0 6 PM 03/10
$$
DL534
WGUS84 KJAN 100158
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
758 PM CST FRI MAR 9 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR TIBBEE CREEK.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC025-100228-
/O.CAN.KJAN.FL.W.0011.000000T0000Z-120311T1800Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
758 PM CST FRI MAR 9 2012
THE FLOOD WARNING IS CANCELLED FOR
THE TIBBEE CREEK NEAR TIBBEE.
* AT 7:30 PM FRIDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 20.8 FEET
TOMORROW EVENING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
TIBBEE CREEK
TIBBEE 23 16.7 FRI 07 PM 19.5 16.4 13.4 M M
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:44 AM CST, 8 minutes earlier.
Area forecast discussion, Mar 9, 5:44 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 544 AM CST FRI MAR 9 2012 .UPDATE...DID A QUICK UPDATE TO THE FORECAST TO INCREASE POPS A BIT FOR THE NEXT FEW HOURS ALONG AND SOUTH OF I-20. RAIN IS GENERALLY DECREASING IN INTENSITY AND BECOMING CONFINED FURTHER SOUTH AS EXPECTED PER PREVIOUS DISCUSSION. HOWEVER...THERE SHOULD STILL BE ENOUGH RAIN AROUND FOR CENTRAL AND SOUTHERN AREAS AFTER 6 AM FOR A GOOD DEAL OF MEASURABLE PRECIP BEFORE THINGS START DRYING UP THROUGH THE MORNING AND EARLY AFTERNOON. /BB/ && .PREV DISCUSSION... /ISSUED 245 AM CST FRI MAR 9 2012/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT...LOWER ATMOSPHERIC FRONTOGENESIS JUST TO THE NORTH OF AN ADVANCING COLD FRONT (IN A VERY MOIST ENVIRONMENT) HAS BEEN THE MAIN DRIVER OF RAIN AND EMBEDDED STORMS OVERNIGHT. VAST DIVERGENCE AND DIFFLUENCE OF FLOW AT THE JET LEVEL ACROSS OUR REGION HAS HELPED THE EXPANSE OF IMPRESSIVE RAINFALL. EXPECT ALL THESE INGREDIENTS TO EITHER FALL APART OF SHIFT JUST SOUTH OF THE REGION LATER ON THIS MORNING...RESULTING IN A RATHER QUICK DECREASE IN INTENSITY OF RAINFALL AND AREAL EXPANSE OF RAINFALL FROM NOW THROUGH 8 OR 9 AM. LOCALIZED RAINFALL THUS FAR SEEMS TO HAVE RANGED FROM 1 TO 3 INCHES ALONG AND NORTHWEST OF THE NATCHEZ TRACE CORRIDOR WITH LOCALLY HIGHEST AMOUNTS IN THE ARKLAMISS DELTA AND LOCALIZED AMOUNTS OVER 1 INCH IN EAST CENTRAL AND SOUTHEASTERN MS. WE HAVE HAD NO REPORTS OF FLOODING THUS FAR AND ADDITIONAL RAINFALL THROUGH THIS MORNING REALLY SHOULD NOT BE HEAVY ENOUGH TO THINK ANY SORT OF LOCALIZED FLOODING RISK WILL MATERIALIZE. HOWEVER...LEVELS OF CREEKS...STREAMS AND LARGER RIVERS WILL DEFINITELY BE SPIKING UPWARDS NOW (OR OVER THE NEXT FEW DAYS IN THE CASE OF LARGER RIVERS). DESPITE RAIN TAPERING OFF THIS MORNING AND ANY LINGERING SHOWERS BY AFTERNOON LIKELY LIMITED TO NORTHEAST LA AND SOUTHWEST MS...CLOUDS WILL NOT BE WANTING TO CLEAR AS QUICKLY. THERE COULD BE SOME AREAS UP NEAR THE HIGHWAY 82 RECEIVING SEVERAL HOURS OF SUN THIS AFTERNOON...BUT ELSEWHERE DO NOT COUNT ON IT. LOW LEVEL COLD ADVECTION WITH LIMITED SUNSHINE IS A RECIPE FOR LIMITED TEMPERATURE RISES AND MOST LOCATIONS SHOULD SEE HIGHS IN THE 55 TO 60 DEGREE RANGE. MODEL CONSENSUS TONIGHT THROUGH SATURDAY NIGHT HAS CONTINUED TO TREND DRIER FOR MOST OF OUR REGION AS WE AWAIT THE BOTTOM FRINGE OF A DISTURBANCE TO MOVE INTO THE REGION FOR THE FIRST OF THE WEEK. SURFACE FRONT INITIALLY STALLED NOT TOO FAR SOUTH OF THE REGION WILL BEGIN TO SLOWLY PUSH BACK NORTH INTO THE REGION LATE SATURDAY...AND IT WILL BE THE VICINITY OF THIS BOUNDARY THAT WILL BE PRONE TO SHOWERS OVER THIS TIME. THIS MEANS THESE RAIN CHANCES COULD LINGER IN MY FAR SOUTHWEST ZONES THROUGHOUT THE SHORT TERM...BUT MAY NOT REALLY BECOME A MORE WIDESPREAD RISK UNTIL SATURDAY NIGHT (ALTHOUGH AT THAT TIME RAIN CHANCES IN EASTERN MS WILL STILL BE QUITE LOW). IN TERMS OF TEMPERATURES...EXPECT READINGS ACTUALLY BELOW NORMAL THROUGH TONIGHT...AND THEN NEAR NORMAL ON SATURDAY. MAV TEMPERATURE GUIDANCE DID NOT LOOK TOO BAD FOR THE SHORT TERM...BUT I DID LOWER HIGHS A FEW DEGREES ACROSS THE BOARD ON SATURDAY DUE TO ARGUMENTS FROM MODEL CONSENSUS. AS FAR AS POPS GO I STUCK NEAR MAV GUIDANCE AFTER TODAY...BUT DID RAISE POPS RATHER SIGNIFICANTLY THIS MORNING FOR MANY LOCATIONS DUE TO PRESENT HIGH EXPANSE OF RAIN THAT WILL PROBABLY NOT FALL APART QUICKLY ENOUGH TO MAKE MAV POPS VALID. /BB/ LONG TERM...SUNDAY THROUGH NEXT FRIDAY...WARM CONDITIONS WILL PREVAIL OVER THE FORECAST AREA THROUGH LATE NEXT WEEK. MODELS CONTINUE TO LIFT A CLOSED UPPER LOW AND WEAK SURFACE LOW NORTHEAST FROM THE SOUTHERN PLAINS STATES TOWARDS THE GREAT LAKES REGION SUNDAY INTO MONDAY. THESE FEATURES WILL CAUSE A COLD FRONT TO DRAG INTO AND STALL OVER THE CWA DURING THIS TIME. THERE REMAINS SOME POTENTIAL FOR A STRONG TO SEVERE STORM OR TWO LATE SUNDAY AHEAD OF AND ALONG THE FRONT. WHILE WIND SHEAR REMAINS ADEQUATE ENOUGH... INSTABILITY REMAINS ON THE QUESTIONABLE SIDE AS CURRENTLY IT REMAINS LOW. STILL...I'LL CONTINUE TO MENTION THIS POTENTIAL IN THE HWO. AT A MINIMUM...SMALL CHANCES FOR RAIN WILL REMAIN IN THE FORECAST THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS WILL BE AS A RESULT OF COPIOUS AMOUNTS OF LOW LEVEL MOISTURE PRESENT OVER THE LOWER MISSISSIPPI RIVER VALLEY...COUPLED WITH SUBTLE UPPER LEVEL DISTURBANCES TRAVERSING THE REGION AS THEY'RE EMBEDDED IN WEST SOUTHWESTERLY FLOW ALOFT AROUND AN UPPER RIDGE. AS FAR AS NUMBERS ARE CONCERNED...I DIDN'T STRAY FAR FROM GUIDANCE. GIVEN THE FRONT MOVING INTO THE FORECAST AREA SUNDAY INTO MONDAY... MAKES SENSE THAT THE BEST POPS EXIST OVER THE CWA DURING THESE PERIODS. FOR TEMPERATURES...THEY'RE DIFFICULT TO IMPROVE UPON AS GUIDANCE IS ALREADY PRETTY HIGH THROUGHOUT THE ENTIRE PERIOD. /19/ && .AVIATION... WIDESPREAD SUB-VFR FLIGHT CATS THIS MORNING DUE TO CEILINGS AND RAIN WILL BE IMPROVING FROM NORTH TO SOUTH LATER THIS MORNING...ALTHOUGH IT MAY TAKE UNTIL AFTER THAT FLIGHT CATS IMPROVE TO VFR AS FAR SOUTH AS HEZ...PIB...HBG. AFTER THIS TRANSITION TO ALL VFR ANTICIPATE WIDESPREAD MVFR CONDITIONS LIKELY NOT ENTERING THE PICTURE AGAIN UNTIL SATURDAY NIGHT...ALTHOUGH THERE WILL DEFINITELY CLOUDS ABOUT IN THE INTERIM. WINDS TODAY WILL BE A BIT GUSTY FROM THE NORTHEAST...BUT THEN WILL BE LIGHTER AND MORE FROM THE EAST OR SOUTHEAST TONIGHT THROUGH SATURDAY NIGHT. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 56 41 69 51 / 55 6 12 20 MERIDIAN 58 35 70 46 / 53 4 10 7 VICKSBURG 57 42 68 54 / 49 9 14 34 HATTIESBURG 60 43 71 52 / 70 9 13 10 NATCHEZ 54 43 67 55 / 73 20 20 32 GREENVILLE 58 37 63 49 / 15 3 7 37 GREENWOOD 59 36 68 50 / 17 3 3 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/19
Hazardous weather outlook, Mar 9, 4:13 AM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 413 AM CST FRI MAR 9 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-053-059-060-101015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- 413 AM CST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN LOUISIANA... EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG WITH LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE SUNDAY EVENING THROUGH SUNDAY NIGHT... MAINLY FOR AREAS NORTHWEST OF THE NATCHEZ TRACE PARKWAY. PLEASE STAY TUNED FOR FUTURE UPDATES FROM THE NATIONAL WEATHER SERVICE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ028>033-037>039-043>046-048>052-054>058-061>066-072>074-101015- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 413 AM CST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEASTERN LOUISIANA...AND EXTREME SOUTHEASTERN ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Mar 9, 12:04 AM CST, 5 hours 48 minutes before
MSZ055>057-064-065-090650-
SMITH MS-SIMPSON MS-JEFFERSON DAVIS MS-JASPER MS-COVINGTON MS-
1204 AM CST FRI MAR 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1204 AM CST FRI MAR 9 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS WAS LOCATED FROM 9 MILES NORTHWEST OF BAY SPRINGS TO 3
MILES SOUTH OF HEBRON AT 1204 AM CST...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN COVINGTON...SOUTHERN JASPER...NORTHWESTERN
JEFFERSON DAVIS...SOUTHEASTERN SIMPSON AND SOUTHERN SMITH COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3180 8921 3179 8940 3168 8940 3163 8947
3163 8997 3172 8997 3210 8940 3210 8891
3201 8891
TIME...MOT...LOC 0604Z 270DEG 26KT 3205 8937 3169 8991
BYBSpecial weather statement, Mar 9, 12:47 AM CST, 5 hours 5 minutes before
MSZ056-057-064>066-090745-
SMITH MS-JONES MS-JEFFERSON DAVIS MS-JASPER MS-COVINGTON MS-
1247 AM CST FRI MAR 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CST FRI MAR 9 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS WAS LOCATED FROM 7 MILES WEST OF HEIDELBERG TO PROGRESS
AT 1246 AM CST...MOVING SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN COVINGTON...SOUTHERN JASPER...JEFFERSON DAVIS...JONES AND
SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3140 8996 3163 8997 3204 8904 3182 8893
3164 8894 3143 8941 3143 8982 3139 8982
TIME...MOT...LOC 0646Z 338DEG 10KT 3192 8909 3154 8995
BYBLocal storm report, Mar 9, 1:09 AM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM NON-TSTM WND DMG MERIDIAN 32.38N 88.71W
03/08/2012 LAUDERDALE MS EMERGENCY MNGR
CITY OF MERIDIAN EMERGENCY MANAGER REPORTS ONE TREE DOWN
ON THE NORTH SIDE OF TOWN DUE TO GUSTY NORTH WINDS
COINCIDING WITH COLD FRONTAL PASSAGE
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:02 PM CST | Special Weather Statement | JAN | Lowndes | 38 min |
| Mar 8, 11:24 PM CST | Special Weather Statement | JAN | Smith | 31 min |
| Mar 9, 12:04 AM CST | Special Weather Statement | JAN | Covington, Jasper, Smith | 46 min |
| Mar 9, 12:47 AM CST | Special Weather Statement | JAN | Covington, Jefferson Davis, Jones | 58 min |
| Mar 9, 9:04 AM CST | River Flood Warning | JAN | Attala, Holmes | 7 days |
| Mar 9, 1:15 PM CST | River Flood Warning | JAN | Carroll, Leflore | 21 hr |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.